Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 121, NWS Tallahassee, FL

June 21, 2008Brooks County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2008, 7:23 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2008, 7:23 PM EDT (23:23 UTC)
Expired
Jun 21, 2008, 8:00 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Brooks County, GA, Thomas County, GA

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:30 PM EDTTSTM WND DMGCoolidge, GASEVERAL TREES AND POWER LINES WERE DOWN ALONG U.S. HIGHWAY 319 NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1984 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 212323
SVRTAE
GAC027-275-220000-
/O.NEW.KTAE.SV.W.0121.080621T2323Z-080622T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 800 PM EDT

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COOLIDGE...OR 13 MILES NORTHEAST OF THOMASVILLE...AND MOVING EAST
  AT 6 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAVO BY 800 PM EDT...

LAT...LON 3076 8363 3096 8393 3104 8386 3104 8379
      3102 8379 3102 8378 3104 8377 3103 8351
TIME...MOT...LOC 2323Z 287DEG 5KT 3098 8382

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:15 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 21, 3:15 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SAT JUN 21 2008

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...SO FAR TODAY MOST OF
THE CONVECTION HAS OCCURRED ACROSS THE COASTAL WATERS AND SOUTHEAST
BIG BEND. CURRENTLY...ONLY ISOLATED TO SCATTERED STORMS WERE OVER
THE LAND AREAS BUT A FEW HAVE BEEN STRONG WITH DIME SIZE HAIL BEING
REPORTED IN JEFFERSON COUNTY. SHORT WAVE CLEARLY EVIDENT IN THE
WATER VAPOR IMAGERY MOVING ACROSS NORTHEAST GEORGIA. WILL KEEP
CHANCE OF POPS IN THE FORECAST FOR THIS EVENING WITH SLIGHT POP ALL
ZONES OVERNIGHT. THE SHORT TERM MODELS SHOW THE DEEPEST MOISTURE AND
BEST LIFT WILL ARRIVE ON SUNDAY AS THE UPPER TROUGH DEEPENS WITH
AXIS STAYING WEST OF OUR CWA. MODEL SOUNDINGS ACROSS THE AREA
SHOW PWAT VALUES INCREASING TO AROUND TWO INCHES BY SUNDAY
AFTERNOON. FOR OUR SEA BREEZE CLIMATOLOGY THIS WILL YIELD ANOTHER
DISTURBED DAY WITH LIKELY POPS THROUGHOUT MOST OF OUR CWA. AS THE
UPPER TROUGH BEGINS TO SWING EAST MONDAY THROUGH MONDAY NIGHT...THE
NAM AND GFS SHOW SOME SIGNIFICANT MID TO UPPER LEVEL DRY AIR
FILTERING IN FROM NORTHWEST TO SOUTHEAST. THE ECMWF IS STILL THE
MOST BULLISH ON SCOURING OUT THE DEEP LAYER MOISTURE ACROSS OUR AREA
DURING THAT TIME FRAME. WILL TAPER MONDAYS POPS FROM MID RANGE
CHANCE (40%) NW TO LIKELY (60-70%) E-SE AND THEN DOWN TO SLIGHT
ACROSS THE BOARD FOR MONDAY NIGHT.

&&

.LONG TERM...(TUESDAY THROUGH FRIDAY)...STILL EXPECTING A GRADUAL
CHANGE IN THE LARGER SCALE PATTERN AS WE GO THROUGH NEXT WEEK. A
FINAL...RELATIVELY VIGOROUS SHORT WAVE WILL ROUND THE BOTTOM OF THE
EASTERN U.S. TROUGH BY TUESDAY...AND PROGRESS EASTWARD INTO THE
WESTERN ATLANTIC. AS THE MEAN TROUGH OVER THE EASTERN U.S. BEGINS TO
SHIFT EASTWARD...THE FLOW ALOFT WILL BECOME MORE ZONAL. HEIGHTS WILL
GRADUALLY RISE OVER THE SOUTHEAST U.S. STARTING THE MIDDLE OF THE
WEEK...AS WEAK RIDGING BEGINS TO DEVELOP ALOFT AND AT THE SURFACE.
THE RESULT WILL BE A RETURN TO SIGNIFICANTLY DRIER CONDITIONS AND
HIGHER TEMPERATURES.

&&

.AVIATION...OUTSIDE OF A BRIEF THUNDERSTORM AT PFN EARLIER TODAY...
THE SCT TO NUMEROUS SHOWERS AND STORMS HAVE REMAINED GENERALLY TO
THE SOUTH OF THE TAF SITES THIS AFTERNOON...WITH THE BULK OF THE
STORMS IMPACTING THE COASTAL WATERS AND THE EXTREME SE FL BIG BEND.
FOR THE REMAINDER OF THE AFTERNOON...DID LEAVE IN TSRA TEMPOS FOR
TLH...PFN...AND VLD...BUT NOW ANTICIPATE THAT DHN AND ABY WILL
REMAIN DRY. OVERNIGHT...COULD SEE SOME MINOR VIS RESTRICTIONS...BUT
DO NOT EXPECT ANYTHING LOWER THAN MVFR AT THIS TIME.

&&

.MARINE...WINDS AND SEAS STAY BELOW HEADLINE CRITERIA THROUGH THE
PERIOD AS THE PRESSURE GRADIENT ACROSS THE LOCAL WATERS REMAINS
WEAK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED THROUGH MONDAY BECOMING ISOLATED TUESDAY THROUGH THURSDAY.

&&

.FIRE WEATHER...INCREASING MOISTURE AND RAIN CHANCES WILL KEEP THE
CONDITIONS WILL ABOVE CRITICAL THRESHOLDS AT LEAST INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71 87 70 88 69/ 40 70 40 60 20
PANAMA CITY  73 86 74 87 74/ 30 70 40 50 20
DOTHAN       71 89 71 89 71/ 30 50 30 40 20
ALBANY       70 91 70 90 69/ 40 70 30 50 20
VALDOSTA     69 88 71 88 70/ 40 70 30 60 20
CROSS CITY   70 86 71 86 69/ 40 70 40 70 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE...BARRY
AVIATION/FIRE WX...GOULD
LONG TERM...DUVAL
Hazardous weather outlook, Jun 21, 5:04 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 AM EDT SAT JUN 21 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-221000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
504 AM EDT SAT JUN 21 2008 /404 AM CDT SAT JUN 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
TODAY. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT
ANTICIPATED...A SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT
LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THE STORMS
THAT DO DEVELOP WILL BE FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND
GUSTY WINDS. THESE STORMS MAY CONTINUE INTO THE LATE EVENING HOURS
ACROSS PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON SUNDAY WITH
LOCALLY HEAVY RAIN POSSIBLE ACROSS THE AREA. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Special weather statement, Jun 21, 2:27 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EDT SAT JUN 21 2008

FLZ018-019-211900-
JEFFERSON-MADISON-
227 PM EDT SAT JUN 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHEASTERN
JEFFERSON AND EXTREME WESTERN MADISON COUNTIES IN THE FLORIDA
BIG BEND...

* UNTIL 300 PM EDT

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 21, 6:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 PM EDT SAT JUN 21 2008

ALZ067-GAZ142-212315-
EARLY-HENRY-
541 PM CDT SAT JUN 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST EARLY AND
SOUTHEAST HENRY COUNTIES...

* UNTIL 615 PM CDT/715 PM EDT/

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF ABBEVILLE...MOVING EAST AT 19
MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 21, 6:48 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EDT SAT JUN 21 2008

GAZ147-148-161-212315-
BERRIEN-COOK-LANIER-
648 PM EDT SAT JUN 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN...COOK AND
LANIER COUNTIES...

* UNTIL 715 PM EDT

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF ADEL...MOVING EAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  RAY CITY BY 715 PM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

9-FOURNIER
Special weather statement, Jun 21, 7:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT SAT JUN 21 2008

GAZ158-159-212345-
BROOKS-THOMAS-
701 PM EDT SAT JUN 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST BROOKS AND
NORTHEAST THOMAS COUNTIES...

* UNTIL 745 PM EDT

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COOLIDGE...OR 13 MILES NORTHEAST OF
THOMASVILLE...MOVING EAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  PAVO BY 720 PM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 21, 7:22 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EDT SAT JUN 21 2008

FLZ017-220000-
LEON-
722 PM EDT SAT JUN 21 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY
INCLUDING TALLAHASSEE...

* UNTIL 800 PM EDT

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE. THIS STORM WAS NEARLY
STATIONARY.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:54 PM EDTSevere Thunderstorm WarningTAEBrooks, Thomas36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.